MAUDE Adverse Event Report: BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE

BD CARIBE LTD. BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN); BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 365965
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3: date of event is unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd microtainer® tubes with lh (lithium heparin) 10 tubes are clotting and are missing additive.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
Investigation summary bd had not received samples or photos for investigation.Therefore, 50 retention samples from bd inventory were visually inspected and no issues relating to missing additive were observed.Additionally, 15 retention samples were functionally evaluated for additive quantity and all tubes tested within specification requirements.Complaints for sample quality are under statistical control for the month of (b)(6) 2024.At this time, further testing is not indicated.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for the indicated failure mode clotting and missing additive.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental mdr is submitted to document that bd will no longer consider the specific malfunction identified below to be a reportable mdr malfunction for the specified product family.Consistent with fda's "medical device reporting for manufacturers" guidance (november 8, 2016, section 2.15), bd determined that this issue has not caused or contributed to a death or serious injury in the previous two years and that the likelihood of a death or serious injury occurring as a result is remote.Bd previously notified fda of this determination on january 8, 2026.Product family: bd microtainer® lithium heparin tubes specific malfunction: missing additive this mdr is being submitted as a representative notification for the product family and specific malfunction identified above and applies to all applicable catalog numbers within that product family associated with this issue.This determination applies only to the issue identified above when it occurs independently and does not otherwise meet mdr reporting requirements.Bd will continue to submit mdrs for reportable deaths, serious injuries, and reportable malfunctions, including events involving multiple event types where mdr reporting criteria are met.Future occurrences of this issue will no longer be submitted as standalone malfunction mdrs.Bd will continue to monitor complaint and adverse event data related to this issue and will reassess mdr reportability should new information indicate that reporting criteria may be met.

Brand Name
BD MICROTAINER® TUBES WITH LH (LITHIUM HEPARIN)
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos PR
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19639403
Report Number2618282-2024-00069
Device Sequence Number12913996
Product Code JKA
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K991702
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Catalogue Number365965
Device Lot Number407348N
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/30/2024
Not provided
Initial Report FDA Received Date06/28/2024
Supplement Report FDA Received Date08/06/2024
09/14/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown